Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PrettyInside

Oral Vs. Injectable Vit. B12: Breakout Risk?

Recommended Posts

Is there a connection between breaking out from Vit. B12 that's taken orally vs. B12 that's injected? I'm wondering if breakouts caused by certain B vitamins result specifically from the digestive process?

I'm deficient in Vit. B12. In 2010, I received several Vit. B12 injections over a month-long period. I don't recall breaking out from them, but my Vit. B12 level didn't increase nearly as much as the doctor had hoped; so I stopped the injections.

Due to some ongoing symptoms, I'm considering trying the injections again--possibly for a longer time period, if necessary. But I worry about possibly breaking out from them this time around. Still, maybe B vitamins injected into the bloodstream don't have a breakout effect; maybe it's just an issue with B vitamins that are first broken down by the digestive system. Hmmm...

PI

Link to comment
Share on other sites

The injections go into a deep muscle that are absorbed overtime, but not directly into the blood stream.

I have heard of rare skin reactions from b12 injections generally at the site and the rarer being systemic effects such as rashes over the body and acne. It could because of the type of b12 used for injection; there are different types of cobalamin (b12). You will not know until you have the injection. You can form an allergy to such things over time through antigen-antibody reactions. So there is no way to tell this time until you have the shot.

I do not know the answer about b12 and the effects of acne in the digestive process. All that i can see relevant is that most b vitamins aid in metabolism. Metabolism can be increased with b vitamins; the breaking down of fat molecules to fuel the desire for more energy can release toxins stored by fat therefore potentially causing acne. I experienced this when i ran a lot. I lost weight and notice my acne was worse until my weight stabilized.

I would look to future responses on the sciences of this. I personally could care less. Its kinda boring to me.

Edited by k3tchup
Link to comment
Share on other sites

The injections go into a deep muscle that are absorbed overtime, but not directly into the blood stream.

...You will not know until you have the injection. You can form an allergy to such things over time through antigen-antibody reactions. So there is no way to tell this time until you have the shot.

I do not know the answer about b12 and the effects of acne in the digestive process. All that i can see relevant is that most b vitamins aid in metabolism. Metabolism can be increased with b vitamins; the breaking down of fat molecules to fuel the desire for more energy can release toxins stored by fat therefore potentially causing acne. I experienced this when i ran a lot. I lost weight and notice my acne was worse until my weight stabilized.

I never went beyond four injections in the past but may not have a choice this time; I believe many of my health symptoms--such as long-term fatigue--are the result of my Vit. B12 deficiency. So I guess that I must brave more injections, taking my chances that I won't experience a serious breakout from them.

Thank you, btw, for sharing info. on B vitamins breaking down fat molecules, thereby releasing toxins stored in fat. It makes sense that such a process could lead to more acne. In my case, too high of B vitamins--along with digestive enzymes--cause me cysts/nodules, so I'm scared to take just about anything other than a multi-vitamin.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×